Arkansas, 2004Flash Flood in Arkansas, March 18, 2004
March 18, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 17, 10:23 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 17, 10:23 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 PM CST WED MAR 17 2004
.DISCUSSION...
UPDATED FORECASTS TO HANDLE NEW SEVERE THUNDERSTORM WATCH UNTIL 300
AM CST WEDNESDAY. ALL UPDATES WILL BE OUT SHORTLY.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
22
Hazardous weather outlook, Mar 17, 5:10 PM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CST WED MAR 17 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
510 PM CST WED MAR 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT
A FRONTAL BOUNDARY OVER THE RED RIVER VALLEY OF NORTHEASTERN TEXAS
WILL MOVE TO THE NORTHEAST DURING THE REMAINDER OF THIS AFTERNOON
AND THIS EVENING...AND ACROSS ARKANSAS DURING THE OVERNIGHT HOURS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE SYSTEM AS IT MOVES ACROSS THE AREA...AND INTERACTS WITH SEVERAL
UPPER LEVEL LOWS MOVING OUT AHEAD OF THE SYSTEM.
SOME STORMS MAY REACH SEVERE LIMITS. THE GREATEST THREATS FROM
STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN
OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE
STORMS SHOULD MOVE INTO PARTS OF WESTERN AND NORTHWESTERN ARKANSAS
LATE THIS EVENING. THE GREATEST THREAT FOR SEVERE STORMS WILL BE IN
AREAS ALONG AND WEST OF A LINE FROM HARRISON TO MOUNT IDA TO
MENA...BUT SEVERE STORMS MAY BE POSSIBLE FURTHER EAST LATER TONIGHT.
PEOPLE ARE REMINDED TO KEEP AN EYE ON THE LATEST WEATHER CONDITIONS
DURING THE REMAINDER OF THIS AFTERNOON AND TONIGHT...AND TO MONITOR
THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE CONCERNING THIS DEVELOPING WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY OVER THE WESTERN AND NORTHWESTERN PARTS
OF THE AREA THIS EVENING...AND POSSIBLY IN OTHER AREAS FURTHER EAST
DURING THE OVERNIGHT HOURS.
22
In the hours before
Local storm report, Mar 17, 10:35 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 6 N WALDRON 34.99N 94.09W
03/17/2004 0.75 INCH SCOTT AR LAW ENFORCEMENT
OCCURRED IN THE PACK SADDLE AREA.
&&
28Local storm report, Mar 17, 11:40 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL HOT SPRINGS 34.49N 93.05W
03/17/2004 2.75 INCH GARLAND AR EMERGENCY MNGR
BASEBALL SIZE HAIL NEAR DOWNTOWN HOT SPRINGS.
1125 PM HAIL MOUNTAIN PINE 34.57N 93.17W
03/17/2004 1.00 INCH GARLAND AR LAW ENFORCEMENT
1125 PM HAIL SUNSHINE 34.47N 93.23W
03/17/2004 0.75 INCH GARLAND AR EMERGENCY MNGR
POWER OUT IN PARTS OF WESTERN GARLAND COUNTY.
1055 PM HAIL 1 N AVANT 34.66N 93.33W
03/17/2004 1.25 INCH GARLAND AR EMERGENCY MNGR
HAIL OF VARYING SIZES FROM 3/4 INCH TO 1 1/4 INCHES. ALSO
WINDS ESTIMATED AT 45 MPH.
&&
28Local storm report, Mar 17, 11:54 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG ROYAL 34.52N 93.23W
03/17/2004 GARLAND AR EMERGENCY MNGR
STORAGE BUILDINGS BLOWN OUT INTO U.S. HIGHWAY 270.
ROADWAY BLOCKED.
&&
28Local storm report, Mar 17, 11:57 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL MALVERN 34.37N 92.82W
03/17/2004 1.75 INCH HOT SPRING AR PUBLIC
&&
28Local storm report, Mar 18, 1:05 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CST THU MAR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL PINE BLUFF ARSENAL 34.33N 92.10W
03/18/2004 0.75 INCH JEFFERSON AR LAW ENFORCEMENT
&&
28Local storm report, Mar 18, 1:29 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
129 AM CST THU MAR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 7 WSW PINE BLUFF 34.17N 92.13W
03/18/2004 0.75 INCH JEFFERSON AR LAW ENFORCEMENT
OCCURRED AT SULPHUR SPRINGS.
&&
28Flash Flood, Montgomery
- When
- March 18, 1:35 AM CST to 5:30 AM CST
- Where
- Montgomery County, Oden
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.539, -93.659 (the zone’s center; the record gives no point)
Heavy rains resulted in flash flooding in and around Oden. Several roads and low water crossings were impassible for a few hours due to high water levels.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, March 18, 2004$200,000 · 4 events
- Heavy Snow and Winter Weather in Pennsylvania, March 18 to 19, 200410 events
- High Wind in Montana, March 18, 200467 kt wind · 9 events
- Winter Weather in North Carolina, March 18, 20044 events
- High Wind in Alaska, March 18 to 19, 200478 kt wind · 3 events
- Blizzard and High Wind in Alaska, March 18 to 19, 200465 kt wind · 3 events
- Hail in Arkansas, March 18, 20040.75 in hail · 2 events
- Strong Wind in Montana, March 18, 2004$2,000 · 2 events
- Hail in Arkansas, March 18, 20040.75 in hail · 1 event
- Hail in Arkansas, March 18, 20041 in hail · 1 event
- Flash Flood in Arkansas, March 18, 20041 event
- Flash Flood in Arkansas, March 18, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387764.